Doctor insights on:
Any: Any of the antipsychotic meds can cause muscle spasms, rigidity, tremors, restlessness (akathisia) and long term have a risk for tar dive dyskinesia. The newer antipsychotics have less of these effects. Of newer meds risperidone and zyprexa more likely. Seroquel, Geodon, Abilify less, but still high incidence of akathisia with Abilify. Latuda (lurasidone) and Fanapt also have lower incidence ...Read more
Seroquel (quetiapine) makes my un-dx condition worse. Symptoms are heart pain, almost paralyzed due to extreme somnolence, severe cognitive impairment.. Causes?
Seroquel (quetiapine): Seroquel (quetiapine) can be very sedating -- more so depending on increased dose. It can also cause "cognitive impairment." I have no idea from here what you were like before the medication, but it sounds like you need a thorough medical evaluation. A psychiatrist may need to also be involved in your care -- and you need to tell whoever is prescribing the seroquel (quetiapine) about what you're experiencing. ...Read more
Spinal stenosis: The arthritis in the spine could be compressing the exiting nerve roots from the spinal cord causing numbness down the legs. If the back pain and symptoms down the leg(s) become too debilitating then surgery would be recommended. A spine surgeon consult would be advised. Obviously if bowel/bladder issues start then this surgery becomes urgent. Good luck. ...Read moreSee 1 more doctor answer
Severe depression: Loss of interest in things you previously enjoyed; sad mood most days; changes in appetite (either less or more); changes in energy (lethargic and flat, or anxious/agitated); changes in sleep (either too much, or disturbed -- especially with early morning awakening). Extremely negative thoughts about self & others; intense guilt; suicidal thoughts, etc. Psychiatrists & psychologists can help. ...Read moreSee 1 more doctor answer
Not specifically: Not specifically fentanyl. But any drug capable of causing extreme sedation, which includes any narcotic in overdose, could make someone unaware of the normal sensations that tell us we need to eat. Thus, hypoglycemia could follow. Alcohol specifically is an intoxicant that can cause hypoglycemia. ...Read moreSee 1 more doctor answer
Vague question: Your question is very vague and does not identify any symptom, so i cannot give you any advice based on it. ...Read more
Headache w/ Pain Med: Unfortunately, almost all prescription pain medications come with the side-effect warning of "headache" -- including tramadol (ultram). Any severe headache that doesn't go away with stopping the medication needs to be evaluated, as headaches are caused by a variety of different conditions (including medications). Hope this helps! ...Read more
Yes, but: Stopping steroids abruptly can cause headache, aching, fatigue, & feeling of weariness. More likely if you have been on steroids for over 2 weeks. Check with your doctor to see if you should be tapered more slowly off the steroids to avoid these symptoms. But, if this headache feels different than any other previous experiences; or note confusion, weakness or worst headache of your life--go to er. ...Read moreSee 1 more doctor answer
A Hairy Problem: Yes. A lupus diagnosis often involves many physical changes, including hair loss, which is a common side effect of lupus & the medications used to treat it. Recent severe illness, a thyroid problem,certain nutritional deficiencies, your genetic makeup & other specific skin diseases of the scalp can also cause hair loss. It's important to work with your doctor to figure out how to minimize it. ...Read moreSee 1 more doctor answer
Could sudden cessation of long term Mirapex (pramipexole) 3mg/d for RLS cause sudden marked bradykinesia type walk? R/O Parkinson's...
Yes: Mirapex (pramipexole) is a drug used to treat Parkinsons. It enhances dopamine in the brain. Parkinsons disease is due to dopamine loss. If this medication were abruptly discontinued, it could result in symptoms very similar to Parkinsons. Talk to your doctor about tapering this medication more slowly. Best wishes! ...Read more
See below: Migraines may be caused by changes in the brainstem and its interactions with the trigeminal nerve, a major pain pathway. Imbalances in brain chemicals, including serotonin — which regulates pain— also may be involved. Serotonin levels drop during migraine attacks. This may trigger your trigeminal system to release of neuropeptides, which travel to your brain's covering causing headache. ...Read more
Yes: While the feet are not one of the classic trigger points for fibromyalgia pain, it is not uncommon for patients with this condition to develop numbness/tingling in their arms, legs and/or feet. However, other conditions can cause this sensation, so see your clinician for a physical examination and possibly other tests to determine the cause and appropriate treatment. ...Read more
Possibly: The type of mushrooms purchased at the grocery are safe but some people could have sensitivities to them. If you pick you own, then i would be very careful. In fact, i suggest you do not pick your own mushrooms. But yes, i would say that one can become ill if mushrooms do not agree with them. By ill i mean diarrhea, cramping, colicky pain. If this is the case, stop eating them. ...Read more